Alert archive / North Carolina / Flash Flood Warnings in 1996
Flash Flood Warning 18, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Sep 7, 1996, 12:36 AM EDT for Pender County, North Carolina. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 1996, 12:36 AM EDT (04:36 UTC)
- Expired
- Sep 7, 1996, 12:45 PM EDT
- In force
- 12 hr
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Pender County, NC
The radar
The Wilmington radar (KLTX), 77 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 4.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 070442 COR FFWILM NCC141-071645- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 1236 AM EDT SAT SEP 7 1996 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 1245 PM EDT FOR EVERYONE IN THE FOLLOWING LOCATION... IN SOUTHEAST NORTH CAROLINA ...SOUTHWESTERN PENDER COUNTY LOCAL REPORTS INDICATE THAT MOORE'S CREEK HAS RISEN ABOVE ITS BANKS NEAR THE TOWN OF CURRIE. TWO HOUSES HAVE BEEN INUNDATED BY WATER OF 4 TO 5 FEET. AREA RESIDENTS REPORT THAT THE WATER IS CONTINUING TO RISE. A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. JH/RG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 9:06 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Sep 6, 9:06 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 904 PM EDT FRI SEP 6 1996 RAH/CAE; PRVS FCSTS FOR ZNS LUK GUD. CWF: PER TELCOS W/MHX/CAE...LIKE TO HAVE HVY SURF ADV THROWN FAR AWAY. SCA LUKS GUD FOR NC. WL WAIT ON CAE THOUGHTS FOR SC WTRS. DISC: THOUGHT I SAW ENUF W/BERTHA & THEN CAME FRAN. DIDN/T KNOW I MARRIED A HRCN. DAMAGE FM THIS ONE IN SOME CASES DEVASTATG ESP SE NC BCHS S OF ILM. QUIET NGT FOR A CHG W/MILD TEMPS OVRNGT. HAD SOME ISOLD RW/TRW ACTN SHOW UP IN RAH CWA...BUT ACTIVITY HAS DIED OUT W/SUNSET. 9AV SHOWD WK SFC TROF OVR THIS RGN XTNDG BK INTO SC MIDLANDS. FEEL MOSTLY CLR SHUD CVR THGS THROUGH OVRNGT PD. DON/T SEE MUCH IN WAY OF UVM TO SUPPORT ANY RETURN OF RWS/TRWS. MGT SEE SOME PATCHY F BY ERLY SAT MRNG...W/SOME LOW LVL MSTR TRAPPED BLO H9...BUT NOTHG WIDESPREAD DUE TO SW FLOW. DWPTS SHUD AVG IN LOW 70S OVRNGT. CSTL WTRS: PREFER 20-25 KTS OVR WTRS. KLTX VWP HAD 30 KTS THRU 2K FT W/DEC TO 20 KTS ABV THAT. CRNT BOYCM1 HAD WNDS/SEAS NR OR ABV 20 KTS /SEAS 5 FT. S OF LTLE RVR INLET...CONDS LUK TO B LGTR & SCA DOWN CUD PSBLY COME DOWN. AS STATED ABV...HVY SURF CAN B CHUCKED. NO OFFENSE TO CH!. THANX TO CAE/MHX FOR COORD CALLS. WL CONT BACKUP SERVICE TO RAH INTO SAT MRNG. HAVE A GUD NGT!. JOE
Nearby
Flash Flood Warnings in North Carolina, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.